The Diffusion Approximation for the Linear Boltzmann Equation with Vanishing Scattering Coefficient - École polytechnique Access content directly
Journal Articles Communications in Mathematical Sciences Year : 2015

The Diffusion Approximation for the Linear Boltzmann Equation with Vanishing Scattering Coefficient

Claude Bardos
  • Function : Author
  • PersonId : 890454
François Golse
  • Function : Author
  • PersonId : 838357
Remi Sentis
  • Function : Author
  • PersonId : 924099

Abstract

The present paper discusses the diffusion approximation of the linear Boltzmann equation in cases where the collision frequency is not uniformly large in the spatial domain. Our results apply for instance to the case of radiative transfer in a composite medium with optically thin inclusions in an optically thick background medium. The equation governing the evolution of the approximate particle density coincides with the limit of the diffusion equation with infinite diffusion coefficient in the optically thin inclusions.
Fichier principal
Vignette du fichier
BardosBernardGolseSentisFin.pdf (264.99 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00859228 , version 1 (06-09-2013)

Identifiers

Cite

Claude Bardos, Etienne Bernard, François Golse, Remi Sentis. The Diffusion Approximation for the Linear Boltzmann Equation with Vanishing Scattering Coefficient. Communications in Mathematical Sciences, 2015, 13 (3), pp. 641-671. ⟨10.4310/CMS.2015.v13.n3.a3⟩. ⟨hal-00859228⟩
638 View
1578 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More